Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Red Rash And Hiv

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Side Effects of HIV Drugs

...medications, HIV drugs can cause side effects. In most cases, the side effects of HIV drugs are mild, like a headache or an upset stomach. In some cases, more serious side effects can happen, like liver damage or a severe skin rash. Side effects are most common during the first four to six weeks you are taking a new HIV medication. After your body gets used to the new drug, the side effects usually get better or go away. Other side effects...
Ask the Experts

hiv-related rash

Thanks for all the effort you are doing here! My question is: how does the hiv related (not the treatment related) rash looks like? Or can it look like any type of rash?Are there differant types of hiv-related rashes?
John A. Bartlett, M.D.

Response from John A. Bartlett, M.D.

Duke University Medical Center
...The rash of acute HIV infection is typically red and may be present over the trunk, face and extremities. Rashes can also occur during Read more »

Sudden appearance of body rash - HIV related?

I was diagnosed with HIV about 7 years ago. I have been relatively healthy and have never been hospitalized for HIV-related illnesses, or used any medications whatsoever. In the last two weeks, I have developed a body rash on my arms, back, lower...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Rashes are very common in the general population and more common still in HIV infected persons. Skin conditions commonly seeni n Read more »

CDC HIV FAQs: KS or rash?

Hi Doc,I am sure that a similar question has already been asked but, on the CDC Web page concerning HIV FAQS, they mention that red blotches found on or under the skin, or in the mouth, nose or eyes can be a symptom of HIV. What are they talking...
Judith Feinberg, M.D.

Response from Judith Feinberg, M.D.

University of Cincinnati, College of Medicine
They are referring to Kaposi's sarcoma. Read more »

Is this rash hiv related?

I was married for 7 years only to find out that my husband cheated several times and had unprotected sex. This was about 7 months ago. Lately I have been feeling very weak and tired I have developed a rash on my back and arms. They are small pinkish...
Ryan M. Kull, C.S.W

Response from Ryan M. Kull, C.S.W

Columbia University's Health & Related Services
...There is virtually no way to determine what this rash is related to on your own. A medical professional is your best bet for an accurate diagnosis. Without knowing more details about Read more »
Articles
AIDSinfo

Skin Rash

...are Agenerase, Aptivus, Crixivan, Fortovase, Invirase, Kaletra, Lexiva, Norvir, Reyataz, and Viracept. What kinds of skin rash can anti-HIV medications cause? Anti-HIV medications can cause mild skin rashes as well as serious, even... Read more »
AIDSinfo

An Overview of Rescriptor (Delavirdine)

...transcriptase inhibitor (NNRTI). NNRTIs block reverse transcriptase, a protein that HIV needs to make more copies of itself. HIV/AIDS-Related Uses Delavirdine was approved by the FDA on April 4, 1997, for use with other antiretroviral... Read more »
AIDS InfoNet

DNCB (Dinitrochlorobenzene)

...is a chemical used in color photography processing. DNCB is a "contact sensitizer," which means that it causes an itchy red rash similar to poison oak or poison ivy. Some health care providers have used DNCB to measure the strength of the immune... Read more »
Project Inform

IRIS: A Concern for People Starting HIV Therapy

...therapy is usually continued as well, unless IRIS becomes life-threatening. To reduce the inflammation, you may be prescribed NSAIDs and/or corticosteroids. More research is currently looking at this issue. Starting HIV therapy while an active... Read more »
Connect With Others

Sunburn or Acute HIV Rash??????

Posted by Anonymous, 3 Replies
...recommended I use this new Afro Amer. facial soap bar. As my face started to clear up, about 2 weeks later, I developed this rash on my face in the inner cheek area on both sides and here and there on the rest of my face. It didn't burn or... Read more »

HIV RASH

Posted by Anonymous, 1 Reply
...I know there is little one can say about the HIV rash but I have had a rash now for over 2 months on my forehead. Could that be accociated with HIV? Read more »

Accutane or HIV rash?

Posted by Anonymous, 1 Reply
...WHat is the HIV rash like? Dr. Bob said "papular eruption". My rash is above, on, and below my armpits. It is just red and raised skin. It itches, Read more »

What does HIV rash look like?

Posted by Anonymous, 2 Replies
I am concerned about infection. Read more »